How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr Anil Kumar Your Own Question

Dr Anil Kumar
Dr Anil Kumar, Doctor
Category: Medical
Satisfied Customers: 6675
Experience:  M.D with over 30 years of experience in practice.
4713694
Type Your Medical Question Here...
Dr Anil Kumar is online now
A new question is answered every 9 seconds

Once you stop taking Omeprazole how long does it stay in

Customer Question

Once you stop taking "Omeprazole" how long does it stay in your body? I have been using this medication long term and now am suffering from severe swelling. My doctor and I think it might be the medication. HELP PLEASE?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Anil Kumar replied 3 years ago.
Hello,
Welcome to justanswer.com and thanks for your question.
Well Omeprazole effects last for 3-5 days after discontinuation of therapy.
And it is advised not to stop Omeprazole abruptly.
Your doctor should either advise to reduce your medication dosage gradually or switch to ranitidine as a possible alternative.
It is possible to get rebound acid production when omeprazole is stopped abruptly.
Apart from this,swelling or fluid retention is rare listed side effect of Omeprazole.
So other possible cause of swelling should be ruled out as well.
I suggest you to consult your doctor for further evaluation and management.
Customer: replied 3 years ago.
I have consulted my doctor and she really does not have an answer for me; except that I was taking Abilify for my depression; but was only on it for 3 weeks and that is when I started having the severe swelling. She ran blood work and a urinalysis to rule out kidney problems and my tests were normal. She believes it is the Abilify that has caused this problem. I have been off the Abilify for 8 days now and I still have the severe swelling in my feet and ankles. Is it possible that it takes that long for the drug to get out of my system?
Expert:  Dr Anil Kumar replied 3 years ago.
Hello,
Swelling or fluid retention is listed side effect of Abilify however not so common.
As you have persistent severe swelling on feet and ankles so other possible causes like Venous insufficiency,Lymphatic obstruction,prolonged hours of standing/sitting in same position,underlying Liver/Cardiac pathology should be ruled out in your case.
And you may need to undergo CBC,ESR,EKG,Liver function test,Color doppler study of lower limbs,Serum electrolytes for further evaluation.
You should elevate and exercise your legs.
Limit your salt intake.
And consult your doctor for further evaluation and management.

Dr Anil Kumar, Doctor
Category: Medical
Satisfied Customers: 6675
Experience: M.D with over 30 years of experience in practice.
Dr Anil Kumar and 5 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
If it is the Abilify medication; how long before it is out of my body and I could see some results?
Expert:  Dr Anil Kumar replied 3 years ago.
Hello,
Well Abilify eliminates in 1 -2 weeks out of system after stopping medication.
And as your swelling is severe even after stopping medication for last 8 days it is advised to consult your doctor for further evaluation and management ASAP .
And not wait as your swelling is severe.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Thomas, MD

    Board Certified Physician

    Satisfied Customers:

    46349
    Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/DrThomasMd/2012-7-25_134438_Imagess1.64x64.jpg Dr. Thomas, MD's Avatar

    Dr. Thomas, MD

    Board Certified Physician

    Satisfied Customers:

    46349
    Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
  • http://ww2.justanswer.com/uploads/MY/mysticdoc/2012-6-8_15615_mysticdoc3.64x64.jpg Dr. D.J.'s Avatar

    Dr. D.J.

    Board Certified Physician

    Satisfied Customers:

    14679
    MD
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2562
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/DrDLove/2009-08-12_141522_DrDLove.jpg Dr. D. Love's Avatar

    Dr. D. Love

    Doctor

    Satisfied Customers:

    11961
    Family Physician for 10 years; Hospital Medical Director for 10 years.
  • http://ww2.justanswer.com/uploads/CO/commissure/2011-4-15_192514_REISD20080926JR1090.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    10667
    Experienced Physician trained in New York City. I'm ready to help.
 
 
 

Related Medical Questions